Open Access
Translator Disclaimer
March 2013 On automorphisms of Klein surfaces with invariant subsets
E. Bujalance, G. Gromadzki
Osaka J. Math. 50(1): 251-269 (March 2013).

Abstract

It is well known that a group of automorphisms $G$ of an unbordered Klein surface $X$ of topological genus $g\geq 2$ in the orientable case and $g\geq 3$ otherwise has at most $84(g-\varepsilon)$ elements, where $\varepsilon =1$ or $2$ respectively. In the middle of the fifties, Oikawa used the cardinality $k$ of a $G$-invariant subset to introduce the bound $\lvert G\rvert \leq 12(g-1)+6k$ in the orientable case. Much later, T. Arakawa has generalized this result, involving $s=2$ or $3$ such subsets and showing in addition that the bound for $s=3$ is sharp for infinitely many configurations. Here we improve the bound of Arakawa for $s=2$, showing in particular that the last is never attained. In both orientable and non-orientable case, we also find bounds for arbitrary $s$ and show their sharpness for infinitely many topological configurations. Using another well known theorem of Oikawa and the canonical Riemann double cover, we get similar results for bordered Klein surfaces.

Citation

Download Citation

E. Bujalance. G. Gromadzki. "On automorphisms of Klein surfaces with invariant subsets." Osaka J. Math. 50 (1) 251 - 269, March 2013.

Information

Published: March 2013
First available in Project Euclid: 27 March 2013

zbMATH: 1271.30014
MathSciNet: MR3080639

Subjects:
Primary: 30F10 , 30F35 , 30F50
Secondary: 14H37 , 14H45 , 14H55

Rights: Copyright © 2013 Osaka University and Osaka City University, Departments of Mathematics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.50 • No. 1 • March 2013
Back to Top